Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 71, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 3, 2012, 4:49 PM EDT for Clay County, Laurel County, Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 4:49 PM EDT (20:49 UTC)
- Expired
- Apr 3, 2012, 5:20 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Laurel County, KY
The radar
The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 4:55 PM EDT | HAIL 1 | 7 Nw London, KY | |
| Apr 3, 4:59 PM EDT | HAIL 0.88 | East Bernstadt, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347 WUUS53 KJKL 032049 SVRJKL KYC051-125-032130- /O.NEW.KJKL.SV.W.0071.120403T2049Z-120403T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 449 PM EDT TUE APR 3 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY... LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 530 PM EDT * AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARMICHAEL...OR NEAR LONDON...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... LONDON...ATLANTA...PITTSBURG...SUBLIMITY CITY...MAPLESVILLE... LONDON-CORBIN AIRPORT...LANGNAU...CRAWFORD...FARISTON...LEVI JACKSON S.P....PORTERSBURG...DEER LICK AND LESBAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3715 8386 3700 8403 3719 8424 3727 8412 TIME...MOT...LOC 2049Z 307DEG 16KT 3718 8413 WIND...HAIL 60MPH 1.00IN $$ RAY
2 follow-up statements
254 WWUS53 KJKL 032102 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 502 PM EDT TUE APR 3 2012 KYC051-125-032130- /O.CON.KJKL.SV.W.0071.000000T0000Z-120403T2130Z/ CLAY KY-LAUREL KY- 502 PM EDT TUE APR 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAUREL AND WEST CENTRAL CLAY COUNTIES UNTIL 530 PM EDT... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PITTSBURG...OR NEAR LONDON...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... SUBLIMITY CITY...MAPLESVILLE...LONDON-CORBIN AIRPORT...LANGNAU... FARISTON...LEVI JACKSON S.P....PORTERSBURG...DEER LICK AND LESBAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3725 8409 3715 8386 3700 8403 3718 8423 TIME...MOT...LOC 2102Z 307DEG 16KT 3714 8407 WIND...HAIL 60MPH 1.00IN $$ DUSTY
147 WWUS53 KJKL 032120 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 520 PM EDT TUE APR 3 2012 KYC051-125-032130- /O.CAN.KJKL.SV.W.0071.000000T0000Z-120403T2130Z/ CLAY KY-LAUREL KY- 520 PM EDT TUE APR 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR LAUREL AND WEST CENTRAL CLAY COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3725 8409 3715 8386 3700 8403 3718 8423 TIME...MOT...LOC 2120Z 307DEG 16KT 3709 8399 $$ DUSTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:37 PM EDT, 12 minutes earlier.
Area forecast discussion, Apr 3, 4:37 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 437 PM EDT TUE APR 3 2012 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 354 PM EDT TUE APR 3 2012 SCATTERED TO NUMEROUS CONVECTION CONTINUES TO SAG TO THE SOUTH...AFFECTING MAINLY LOCATIONS ALONG AND SOUTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80. WE CONTINUE TO SEE A FEW STORMS SPIKING TO SEVERE LIMITS...WITH LOTS OF REPORTS OF DIME TO NICKEL SIZED HAIL. EXPECT THIS CONVECTION TO GRADUALLY WIND DOWN THROUGH DUSK. ALL EYES THAN POINT OFF TO THE NORTHWEST...WHERE IR SATELLITE IS SHOWING SOME ENHANCED CLOUD TOPS OVER IL...WHERE A SHORT WAVE TROUGH AND SURFACE LOW ARE TRACKING. THE MODELS HAVE BEEN SHOWING CONVECTIVE INITIATION ASSOCIATED WITH THESE FEATURES LATER THIS AFTERNOON INTO THIS EVENING...AND THEN BRINGING THIS MCS DOWN INTO KENTUCKY BETWEEN 06 AND 12Z. SOME STORMS MAY HANG ONTO SEVERE STATUS...ALTHOUGH INSTABILITY WILL BE WANING. WILL MAINTAIN LIKELY POPS TONIGHT INTO TOMORROW AS THE ASSOCIATED SURFACE COLD FRONT WILL BE STALLING OUT ACROSS THE AREA...WITH A GOOD POTENTIAL OF ADDITIONAL THUNDERSTORM ACTIVITY RE- FIRING...AS ADDITIONAL IMPULSES TRAVERSE THE FLOW ALOFT. THIS ACTIVITY WILL LINGER INTO WEDNESDAY NIGHT...WITH THE BEST POPS GRADUALLY SAGGING SOUTH WITH TIME. WILL HAVE TO WATCH OUT FOR THE POTENTIAL OF AT LEAST MINOR FLOODING...WITH SOME LOCATIONS LIKELY SEEING MULTIPLE ROUNDS OF HEAVY RAINFALL. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 435 PM EDT TUE APR 3 2012 THE MODELS CONTINUE TO BE IN DECENT AGREEMENT EARLY IN THE PERIOD WITH TAKING AN UPPER LEVEL LOW SOUTH OF A RIDGE OVER THE NORTHERN MS VALLEY AND INTO THE TN VALLEY AND THEN OFF THE SOUTHEASTERN US COASTLINE BY AFTERNOON OR EVENING ON FRI. UPPER LEVEL RIDGING WILL THEN BUILD IN BEHIND THE UPPER LEVEL LOW PASSING TO THE SOUTH OF THE AREA...BUT SHOULD NOT REMAIN VERY LONG...WITH THE AXIS OF THE RIDGE SHIFTING EAST OF THE AREA LATE ON SAT NIGHT OR VERY EARLY ON SUN. FROM FRI INTO SUN EVENING...AN UPPER LEVEL SYSTEM IS EXPECTED TO TRACK FROM THE NORTHERN ROCKIES TOWARD ONTARIO AND POSSIBLY MERGE IT WITH A MEANDERING UPPER LEVEL LOW TO ITS EAST THAT RETROGRADES TOWARD THE WEST. THERE IS CONSIDERABLE MODEL SPREAD IN TIMING OF WAVES FROM SUN NIGHT THROUGH THE TUESDAY PERIOD AND SOME INCONSISTENCY FROM MODEL RUN TO MODEL RUN. THE OVERALL TREND FROM SUN NIGHT THROUGH TUESDAY IS FOR THE DEVELOPMENT OF AND THEN AMPLIFICATION OF A TROUGH FROM EASTERN CANADA DOWN INTO THE GREAT LAKES TOWARD THE MID ATLANTIC STATES. SFC LOW PRESSURE TRACKING ALONG THE STALLED OUT BOUNDARY TO OUR SOUTH ASSOCIATED WITH THE EAST SOUTHEASTWARD MOVING UPPER LEVEL LOW EARLY IN THE PERIOD WILL PRECEDE THE UPPER LEVEL LOW TO THE EASTERN SEABOARD BY LATE THU NIGHT INTO EARLY ON FRI. THIS SYSTEM WILL CONTINUE TO EXIT TO THE EAST WITH A RATHER DRY SFC HIGH SETTLING INTO THE GREAT LAKES ON FRI NIGHT. THIS SFC HIGH AND UPPER LEVEL SYSTEM WILL GRADUALLY SHIFT EAST ON SAT INTO SAT NIGHT. AN INCREASINGLY SHEARED OUT COLD FRONT WILL THEN MOVE ACROSS THE AREA ON SUN INTO POSSIBLY AS LATE AS SUN EVENING. THE PERIOD FROM SUN NIGHT VARIES FROM MODEL RUN TO MODEL RUN AS FAR AS DETAILS...BUT HAVE GENERALLY FAVORED THE GFS ENSEMBLE MEAN AND THE 0Z ECMWF RUN LATE IN THE PERIOD. THIS WOULD SEND ANOTHER COLD FRONT/CLIPPER SYSTEM ACROSS THE AREA ON MON INTO MONDAY NIGHT. PASSING UPPER LEVEL DISTURBANCES AND UPSLOPE FLOW SHOULD LINGER AT LEAST INTO TUE AND A MUCH COLDER AIRMASS WILL BEGIN TO WORK INTO THE REGION. JUST AFTER THE PERIOD COULD BE COLDER THAN TEMPERATURES THAT HAVE BEEN EXPERIENCED OVER THE PAST COUPLE OF WEEKS. AS FOR POPS...THE PERIOD SHOULD START AND END UNSETTLED. OPTED FOR A GRADIENT IN POPS ON THU...OR BASICALLY VERY CLOSE TO THE PREVIOUS FORECAST FOR THU WITH THE BOUNDARY NEARBY AND SFC AND UPPER LOW PASSING JUST SOUTH. MOS GUIDANCE AND SREF WAS A BIT HIGHER IN THE FAR SOUTH AND OPTED TO GO WITH LIKELY IN THE FAR SOUTH FOR THU. CHANCES WILL DECREASE AS THE BOUNDARY MOVES AWAY FROM THE REGION AND THE LOW PRESSURE SYSTEM BEGINS TO DEPART ON THU NIGHT. FRI SHOULD GENERALLY END UP DRY WITH POSSIBLY AN ISOLATED SHOWER EARLY NEAR THE VA BORDER. OVERALL...THE START OF THE WEEKEND LOOKS TO BE DRY FROM MIDDAY FRI ON IN ALL AREAS AND THIS CONTINUING INTO SATURDAY NIGHT. HAVE WENT WITH JUST SLIGHT CHANCE POPS WITH THE FIRST COLD FRONT ON SUNDAY AND INTO SUN EVENING IN THE FAR EAST AS THE BOUNDARY WILL BE SHEARING OUT AND BEST UPPER LEVEL SUPPORT WILL PASS NORTH OF THE AREA AND MOISTURE ADVECTION INTO THE REGION WILL BE RATHER MEAGER. FOR LATE MONDAY INTO MONDAY NIGHT WITH THE SECOND FRONT AND UPPER LEVEL SHORTWAVES POSSIBLY AFFECTING THE ARE LATE IN THE PERIOD WENT WITH SLIGHT CHANCE TO CHANCE. DEWPOINTS SHOULD DROP OFF INTO THE 30S ESPECIALLY IN THE FAR NORTH AND EAST WITH THE SFC HIGH BUILDING IN ON FRI INTO FRI NIGHT. SOME OF THE FAR NORTHERN AND EASTERN VALLEY LOCATIONS COULD EXPERIENCE LOWS GETTING INTO THE UPPER 30S AND HAVE TRENDED MIN T FOR THESE AREAS DOWN. A RIDGE/VALLEY SPLIT MIGHT OCCUR IN THE FAR EASTERN PART OF THE AREA ON SAT NIGHT. HIGHS SHOULD BE SLIGHTLY BELOW NORMAL FOR THU AND FRI...WITH ABOVE NORMAL MAX TEMPS FROM SAT THROUGH MON. BELOW NORMAL TEMPS SHOULD ARRIVE BEHIND THE SECONDARY FRONT ON TUE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 218 PM EDT TUE APR 3 2012 ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE SEEN ACROSS THE AREA THROUGH DUSK...BEFORE DYING OFF TEMPORARILY. A COMPLEX OF THUNDERSTORMS MAY BE TAKING AIM AT THE AREA AFTER MIDNIGHT FROM THE NORTHWEST AND GRADUALLY WORK SOUTHEAST ACROSS THE AREA THROUGH DAWN. VFR CONDITIONS WILL BE SEEN THE MAJORITY OF THE TIME UNTIL THE ARRIVAL OF THE STORMS OVERNIGHT...ALTHOUGH TEMPORARY IFR CONDITIONS OR WORSE WILL BE POSSIBLE AT ANY GIVEN LOCATION THROUGH THE NEXT SEVERAL HOURS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GEOGERIAN LONG TERM....JP AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 3, 4:11 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 411 PM EDT TUE APR 3 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 411 PM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THIS MAY CAUSE MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH WEDNESDAY NIGHT...AND THEN AGAIN ON SUNDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT...WHICH MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL OR DAMAGING WINDS. GEOGERIAN
In the hours before
Local storm report, Apr 3, 4:14 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL HINDMAN 37.33N 82.98W
04/03/2012 E0.88 INCH KNOTT KY PUBLIC
&&
DSTAMPERSpecial weather statement, Apr 3, 4:28 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 428 PM EDT TUE APR 3 2012 KYZ088-032100- HARLAN- 428 PM EDT TUE APR 3 2012 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY THROUGH 500 PM EDT TUESDAY AFTERNOON... HARLAN. AT 428 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR MERNA...OR NEAR HARLAN...MOVING EAST AT 10 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Local storm report, Apr 3, 4:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
438 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 2 NW WHITESBURG 37.14N 82.85W
04/03/2012 LETCHER KY LAW ENFORCEMENT
DISPATCH REPORTS DOWNED POWER LINES AND FLASH FLOODING
PROBLEMS IN THE SAND LICK AND SMOOT CREEK AREAS. TWO
PEOPLE TRAPPED IN HOME AND ONE PERSON TRAPPED IN A CAR.
&&
DSTAMPERLocal storm report, Apr 3, 4:41 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
441 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 1 W BUSH 37.09N 83.89W
04/03/2012 E0.50 INCH LAUREL KY 911 CALL CENTER
&&
DSTAMPERSpecial weather statement, Apr 3, 4:41 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 441 PM EDT TUE APR 3 2012 KYZ120-032115- PIKE- 441 PM EDT TUE APR 3 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 515 PM EDT TUESDAY AFTERNOON... CENTRAL PIKE. AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FISHTRAP LAKE...OR 11 MILES SOUTHEAST OF PIKEVILLE...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ELKHORN CITY AROUND 450 PM EDT...BIGGS AROUND 455 PM EDT...MOUTHCARD AROUND 505 PM EDT...TOONERVILLE AROUND 510 PM EDT... RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...GUSTY WINDS UP TO 45 MPH...FREQUENT LIGHTNING AND PEA TO NICKEL SIZED HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Apr 3, 4:47 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 447 PM EDT TUE APR 3 2012 KYZ080-116-032115- LAUREL-CLAY- 447 PM EDT TUE APR 3 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT TUESDAY AFTERNOON... WEST CENTRAL CLAY AND LAUREL. AT 447 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARMICHAEL... OR NEAR LONDON...MOVING SOUTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LONDON AROUND 505 PM EDT...MAPLESVILLE AROUND 510 PM EDT...LEVI JACKSON S.P. AROUND 515 PM EDT... RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND PEA TO NICKEL SIZED HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:45 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley | 45 min |
| Apr 3, 3:06 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Owsley | 39 min |
| Apr 3, 3:12 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 48 min |
| Apr 3, 3:53 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Pike | 37 min |
| Apr 3, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 44 min |
| Apr 3, 4:19 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 41 min |
| Apr 3, 4:23 PM EDT | Areal Flood Advisory | JKL | Letcher | 2 hr |
| Apr 3, 4:37 PM EDT | Flash Flood Warning | JKL | Letcher | 3 hr |
| Apr 3, 4:43 PM EDT | Flash Flood Warning | JKL | Harlan | 3 hr |
| Apr 3, 4:46 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 11 min |
| Apr 3, 5:25 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 35 min |
| Apr 3, 6:21 PM EDT | Flash Flood Warning | JKL | Johnson, Magoffin | 3 hr |
| Apr 3, 6:33 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin | 3 hr |
| Apr 3, 7:15 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel, Whitley | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.